Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 472, NWS Austin/San Antonio, TX

August 16, 2007Burnet County, Llano County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Aug 16, 2007, 9:08 PM CDT for Burnet County, Llano County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 16, 2007, 9:08 PM CDT (02:08 UTC)
Expired
Aug 17, 2007, 1:15 AM CDT
In force
4 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

Counties Burnet County, TX, Llano County, TX

The radar

The Ft Hood radar (KGRK), 100 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.1 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1015 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1015 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1613 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 170209
FFWEWX
TXC053-299-170615-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
908 PM CDT THU AUG 16 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BURNET COUNTY...
  THIS INCLUDES THE CITIES OF...MARBLE FALLS...BURNET...BERTRAM...
  LLANO COUNTY...
  THIS INCLUDES THE CITIES OF...LLANO...KINGSLAND...BUCHANAN DAM...

* UNTIL 115 AM CDT

* AT 900 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM 
  SHOWERS PRODUCING HEAVY RAIN OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JOPPA...
  SUNNYLANE...LAKE VICTOR...SHADY GROVE...OATMEAL...LONE GROVE...
  GAINESVILLE...STOLZ...BLUFFTON...BABY HEAD...VALLEY SPRING...FIELD
  CREEK...TOW AND INKS LAKE STATE PARK

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED 
AREA. TURN AROUND DONT DROWN.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

LAT...LON 3071 9801 3052 9812 3048 9810 3045 9813
      3052 9838 3052 9895 3092 9896 3092 9842
      3094 9840 3096 9844 3098 9844 3100 9804

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 6:29 PM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Aug 16, 6:29 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
629 PM CDT THU AUG 16 2007

.AVIATION...
PREVAILING MVFR CIGS WITH OCCASIONAL SHOWERS IS THE THEME FOR THE
NEXT 24H...WITH IFR AND EVEN LIFR CIGS/VSBYS LIKELY AROUND THE
HEAVIER SHOWERS. A MODERATE EASTERLY LOW LEVEL FLOW WILL CONTINUE
ALONG THE I-35 CORRIDOR. A MODERATE NE LOW LEVEL FLOW WILL BECOME
EASTERLY AT KDRT LATER ON FRIDAY. SURFACE WIND GUSTS UP TO 25 MPH
WILL CONTINUE THROUGH THE EVENING HOURS.

&&

.PREV DISCUSSION... /ISSUED 350 PM CDT THU AUG 16 2007/

DISCUSSION...
AT MID AFTERNOON, TROPICAL DEPRESSION ERIN WAS LOCATED JUST SOUTH
OF SAN ANTONIO MOVING SLOWLY NORTHWEST AND INTERACTING WITH A
TROPICAL AIRMASS WITH PWS BETWEEN 2 AND 2.5 INCHES. IMPRESSIVE
RAINFALL AMOUNTS HAVE BEEN NOTED ACROSS SOUTHERN SAN ANTONIO AND
BEXAR COUNTY. STINSON AIRPORT HAS RECORED NEAR 8.5 INCHES TODAY.
EXPECT CORE RAINS TO CONTINUE AS ERIN TRACKS SLOWLY NORTHWEST
TONIGHT WITH ISOLATED AMOUNTS OF 10 TO 15 INCHES NEAR AND
IMMEDIATELY TO THE RIGHT OF THE CENTER. IN ADDITION, FEEDER BANDS
WILL CREATE AMOUNTS OF 1 TO 5 INCHES. HAVE EXTENDED THE FLASH
FLOOD WATCH THROUGH 18Z OR 1 PM ON FRIDAY. ERIN WILL MOVE INTO
WEST CENTRAL TEXAS ON FRIDAY WITH THE HEAVIEST RAINS ENDING.
HOWEVER, THERE COULD BE SOME HEAVY RAINS IN THE NORTHWESTERN HILL
COUNTRY FRIDAY NIGHT SHOULD THE CENTER STALL. MODELS SUGGEST THE
REMNANTS OF ERIN WILL LINGER ACROSS TEXAS OVER THE WEEKEND WITH
PWS SLOW TO DECREASE WITH CHANCES OF RAINS CONTINUING. AN UPPER
TROUGH CURRENTLY OVER THE BAHAMAS WILL CLOSE OFF AND MOVE WEST
UNDERNEATH THE SOUTHEASTERN STATES RIDGE. SOME SUBSIDENCE CAN BE
EXPECTED, HOWEVER PWS DECREASING ONLY TO BETWEEN 1.8 AND 2 INCHES
WILL RESULT IN LOW CHANCES OF DAYTIME SHOWERS AND THUNDERSTORMS.
THE UPPER LOW MOVES INTO TEXAS ON TUESDAY AND STALLS WEDNESDAY
INTO THURSDAY. PWS RISE AGAIN TO BETWEEN 2 AND 2.3 INCHES. CHANCES
OF SHOWERS AND THUNDERSTORMS WILL INCREASE AGAIN BY WEDNESDAY AND
CONTINUING THROUGH AT LEAST NEXT THURSDAY. CURRENT TPC TRACK
FORECAST INDICATES HURRICANE DEAN JUST NORTHWEST OF THE YUCATAN ON
TUESDAY. MODEL SOLUTIONS DIFFER ON WHERE IT MAKES LANDFALL ALONG
THE WESTERN COAST OF THE GULF OF MEXICO. REGARDLESS IT STANDS TO
BE POWERFUL HURRICANE. DAYTIME TEMPERATURES WILL REMAIN BELOW
AVERAGE DUE TO SOIL MOISTURE AND CLOUDS/RAIN WITH NIGHTTIME
TEMPERATURES NEAR AVERAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              74  87  76  89  77 /  90  90  50  50  20
AUSTIN BERGSTROM INTL AIRPORT  75  87  76  90  75 /  90  90  50  50  20
DEL RIO INTL AIRPORT           75  93  76  91  76 /  50  60  60  30  30
SAN ANTONIO INTL AIRPORT       74  87  77  88  77 /  90  80  50  50  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

18/11/05/06/10
Hazardous weather outlook, Aug 16, 5:19 AM CDT, 15 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
519 AM CDT THU AUG 16 2007

TXZ171>173-183>194-202>209-217>225-228-171100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
519 AM CDT THU AUG 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS AND PERIODS OF HEAVY
RAINFALL ARE EXPECTED TODAY AS TROPICAL DEPRESSION ERIN MOVES
INLAND. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL
TEXAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
A FLASH FLOOD WATCH IS IN EFFECT THROUGH FRIDAY MORNING FOR ALL OF
SOUTH CENTRAL TEXAS. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH
TROPICAL STORM ERIN WILL BRING HEAVY RAIN TO SOUTH CENTRAL TEXAS
INTO FRIDAY. THE FLASH FLOOD WATCH MAY NEED TO BE EXTENDED IN
TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Aug 16, 6:10 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
610 PM CDT THU AUG 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     TORNADO          9 NE BOERNE             29.89N 98.63W
08/16/2007                   KENDALL            TX   LAW ENFORCEMENT

            KENDALL CO SHERIFF REPORTS TORNADO AT CAVE WITHOUT A
            NAME. UNKNOWN AMOUNT OF DAMAGE TO A BUILDING.

&&

BF
Local storm report, Aug 16, 6:23 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
623 PM CDT THU AUG 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HEAVY RAIN       5 SSW KENDALIA          29.90N 98.55W
08/16/2007  M0.89 INCH       KENDALL            TX   TRAINED SPOTTER

            ONE HOUR RAINFALL. TOTAL SINCE 7AM 2.51 INCHES. MINOR
            FLOODING.

&&

BF
Local storm report, Aug 16, 6:40 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
640 PM CDT THU AUG 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HEAVY RAIN       SAN ANTONIO             29.46N 98.51W
08/16/2007  M5.46 INCH       BEXAR              TX   TRAINED SPOTTER

            VANCE JACKSON AT DEZAVALA. RAINFALL TOTAL NOON-5PM.

&&

BF
Local storm report, Aug 16, 7:00 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
700 PM CDT THU AUG 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HEAVY RAIN       5 SSW KENDALIA          29.90N 98.55W
08/16/2007  M1.11 INCH       KENDALL            TX   TRAINED SPOTTER

            RAINFALL IN 45 MINUTES. TOTAL SINCE 7AM 3.62.

&&

BF
Local storm report, Aug 16, 7:03 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
703 PM CDT THU AUG 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HEAVY RAIN       1 SSE BOERNE            29.79N 98.73W
08/16/2007  M0.92 INCH       KENDALL            TX   TRAINED SPOTTER

            RAINFALL IN 55 MINUTES.

&&

BF
Special weather statement, Aug 16, 8:14 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
814 PM CDT THU AUG 16 2007

TXZ171>173-183>194-202>209-217>225-228-170215-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
814 PM CDT THU AUG 16 2007

...RAINFALL REPORTS...

THESE ARE THE RAINFALL REPORTS RECEIVED AS OF 7 PM ACROSS SOUTH
CENTRAL TEXAS AND THE HILL COUNTRY SINCE MIDNIGHT.

IN BEXAR COUNTY...
SAN ANTONIO INTERNATIONAL AIRPORT 3.9
STINSON FIELD AIRPORT 8.47
USAA (I-10 @ HUEBER RD) 5.65

IN KENDALL COUNTY...
6WSW BOERNE  6.30
5.2 SSW KENDALIA 3.62
SABINAS MOUNTAIN  3.57
COMFORT  4.94

IN MEDINA COUNTY...
HONDO  4.01

IN BASTROP COUNTY...
CEDAR CREEK  2.00

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 7:15 PM CDTFlash Flood WarningEWXLavaca60 min
Aug 16, 7:24 PM CDTRiver Flood WarningEWXBandera15 hr
Aug 16, 7:51 PM CDTFlash Flood WarningEWXTravis4 hr
Aug 16, 8:15 PM CDTFlash Flood WarningEWXWilson4 hr
Aug 16, 8:20 PM CDTRiver Flood WarningEWXUvalde14 hr
Aug 16, 8:20 PM CDTRiver Flood WarningEWXMedina14 hr
Aug 16, 8:20 PM CDTRiver Flood WarningEWXFrio4 days
Aug 16, 8:20 PM CDTRiver Flood WarningEWXUvalde14 hr
Aug 16, 8:58 PM CDTRiver Flood WarningEWXKerr14 hr
Aug 16, 9:37 PM CDTRiver Flood WarningEWXLlano23 hr
Aug 16, 9:37 PM CDTRiver Flood WarningEWXLlano12 hr
Aug 16, 9:37 PM CDTRiver Flood WarningEWXGillespie12 hr
Aug 16, 9:37 PM CDTRiver Flood WarningEWXBlanco23 hr
Aug 16, 10:23 PM CDTRiver Flood WarningEWXKendall13 hr
Aug 16, 10:23 PM CDTRiver Flood WarningEWXComal23 hr
Aug 16, 10:29 PM CDTFlash Flood WarningEWXGillespie, Kendall, Kerr6 hr
Aug 16, 11:23 PM CDTRiver Flood WarningEWXBexar22 hr
Aug 16, 11:58 PM CDTFlash Flood WarningEWXEdwards, Real6 hr
Aug 17, 12:35 AM CDTFlash Flood WarningEWXGillespie, Kendall6 hr
Aug 17, 12:49 AM CDTFlash Flood WarningEWXBandera, Kerr6 hr
Aug 17, 12:49 AM CDTFlash Flood WarningEWXBandera, Kerr, Medina6 hr
Aug 17, 3:25 AM CDTRiver Flood WarningEWXBexar, Guadalupe18 hr
Aug 17, 4:36 AM CDTRiver Flood WarningEWXBexar17 hr
Aug 17, 6:00 AM CDTFlash Flood WarningEWXBlanco, Gillespie, Kendall, Llano5 hr
Aug 17, 6:00 AM CDTFlash Flood WarningEWXBexar, Blanco, Comal, Gillespie, Guadalupe, Kendall and 1 more5 hr
Aug 17, 11:05 AM CDTFlash Flood WarningEWXBurnet3 hr
Aug 17, 11:40 AM CDTRiver Flood WarningEWXLlano9 hr
Aug 17, 1:49 PM CDTFlash Flood WarningEWXBurnet116 min
Aug 17, 2:20 PM CDTFlash Flood WarningEWXBandera, Kendall, Kerr6 hr
Aug 17, 2:20 PM CDTFlash Flood WarningEWXBandera, Gillespie, Kendall, Kerr6 hr
Aug 17, 3:04 PM CDTFlash Flood WarningEWXHays116 min
Aug 17, 3:35 PM CDTFlash Flood WarningEWXReal3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.